Alabama, 2025

Flash Flood and Hail in Alabama, June 27, 2025

June 27, 2025 · NWS HUN · 3 events in 2 counties and zones

Clusters of thunderstorms developed during the late morning in northwest Alabama producing locally excessive rainfall. During the afternoon, new clusters of thunderstorms developed in northeast Alabama, producing hail up to one inch and gusty winds which knocked down at least one tree.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Clusters of thunderstorms developed during the late morning in northwest Alabama producing locally excessive rainfall. During the afternoon, new clusters of thunderstorms developed in northeast Alabama, producing hail up to one inch and gusty winds which knocked down at least one tree.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 27, 10:26 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 27, 10:26 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1126 AM CDT Fri Jun 27 2025

...New NEAR TERM, SHORT TERM...

.NEAR TERM...
(Rest of Today and Tonight)
Issued at 1126 AM CDT Fri Jun 27 2025

Thunderstorms began to rapidly develop between 14-15Z in the
vicinity of what appears to be a remnant outflow boundary/low-
level streamline confluence axis extending from Middle TN south-
southwestward into northeastern MS. With the uncontaminated storm
environment predicted to progressively destabilize throughout the
afternoon, we expect several outflow boundaries propagating away
from the initial cells to generate new convection, with additional
storms forming within terrain-induced circulations in the
vicinity of the Cumberland Plateau/Sand Mountain/Lookout Mountain.
Forecast soundings exhibit weak/unorganized flow throughout the
lower-middle troposphere, which will continue as the remnants of a
weak mid-level trough lift northwestward across GA. This will
result in erratic cell motions and an attendant risk for excessive
rainfall/flash flooding (with PWAT values in the 1.8-2" range).
Locally damaging downburst winds (up to 60 MPH) and frequent
lightning will also be concerns given MLCAPE of 2500-3500 J/kg and
DCAPE of 750-1250 J/kg. Due to the early onset of precipitation
and convective clouds, Heat Advisory criteria will likely not be
met in portions of the CWFA. However, in other locations where
temperatures reach the 88-92F range, heat indices may briefly
touch 105F. Thus, we will maintain the NPW in its current form and
let it expire on schedule at 0Z.

The general expectation is that convection will gradually
dissipate across the southeastern portion of the CWFA late this
afternoon/early this evening, as a more stable/rain-cooled airmass
begins to overspread the entire region. However, with a remnant
lobe of vorticity (related to the previously mentioned mid-level
trough) potentially pivoting northwestward into the region early
Saturday morning, we will need to keep an eye out for additional
convective development to our southeast that may spread
northwestward into the region prior to sunrise. Otherwise,
nocturnal convection should largely be tied to a subtle low-level
convergence axis extending from northeastern AR into the Lower OH
Valley (off the southwestern end of a cold front shifting
southeastward through the eastern Great Lakes). Finally, lows will
be in the u60s-l70s, with patchy fog possible in locations that
experience wetting rainfall.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 1126 AM CDT Fri Jun 27 2025

Latest short term model solutions suggest that the remnant mid-
level trough to our southeast will gradually decay across eastern
GA and adjacent portions of the Savannah Valley on
Saturday/Saturday night, as mid-level heights begin to rise across
the northwestern Gulf Coast (before a weak 500-mb ridge builds
into the region from the southwest on Sunday/Sunday night). This
configuration will maintain weak flow throughout the atmospheric
column, and in the absence of meaningful synoptic scale forcing
for ascent, we expect mainly diurnal convection in our region that
will largely be tied to mesoscale outflow/differential heating
boundaries (as well we terrain-induced circulations across the
eastern portion of the forecast area). With precipitable water
values predicted to remain solidly in the 1.8-2" range,
slow/erratic storm motions will yield a risk for flash flooding on
a daily basis. Fortunately, both CAPE and DCAPE values may both
slowly decline over the course of the weekend as the mid-levels
moisten (and lapse rates weaken), and this may reduce the risk for
severe-caliber downburst winds (although gusty outflow winds of
40-50 MPH can be expected each day). Highs will be in the
u80-l90s, with lows in the u60s-l70s and with heat index readings
in the 95-100F range we do not foresee the need for expansion of
the Heat Advisory at this point.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 1042 PM CDT Thu Jun 26 2025

Heading into next week the upper level pattern begins to shift as
a trough digs down across the Upper Midwest. This will push a
cold front south across the Ohio and Tennessee River Valleys. This
boundary will slowly push southward across the local forecast
area on Monday into Tuesday bringing high chances for showers and
storms. At this time severe storms are not anticipated given the
weak shear, but with forecast instability expected to rise between
1500-2000 J/kg each afternoon a strong storm or two is possible.
The front will slowly shift south of the forecast area by the
middle of next week bringing drier and less humid conditions to
the Tennessee Valley. Unfortunately, as is typical with summertime
weather in the Southeast, there continues to be low to medium
chances for diurnally driven showers and storms both Wednesday and
Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 548 AM CDT Fri Jun 27 2025

Fog was observed over NE AL, bringing isolated instances of dense
fog; however, this has yet to affect the terminals. Overall, not
anticipating fog to cause reductions in VIS to either site this
morning but amendments will be made if this changes. Patchy fog
development is again possible late tonight, but confidence in when
and where is low and will be assessed through the day. Low to
medium chances (20-40%) of showers and storms return to the region
this afternoon. This will bring the potential for gusty winds,
heavy downpours, and frequent lightning in the stronger storms.
Shower/storm activity will then dwindle after sunset. Outside of
any storms, southwesterly winds today will generally hover around
5 knots before becoming light and variable this evening.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...Heat Advisory until 7 PM CDT this evening for ALZ001>010-016.

TN...Heat Advisory until 7 PM CDT this evening for TNZ076-096-097.

&&

NEAR TERM...70/DD
SHORT TERM...70/DD
LONG TERM...GH
AVIATION...26

In the hours before

Special weather statement, Jun 27, 9:28 AM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1028 AM CDT Fri Jun 27 2025

ALZ001-271615-
Lauderdale AL-
1028 AM CDT Fri Jun 27 2025

...A COUPLE OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN
LAUDERDALE COUNTY THROUGH 1115 AM CDT...

At 1026 AM CDT, Doppler radar was tracking a pair of strong
thunderstorms in the advisaory area. The strongest cell was centered
7 miles west of Lexington, or 13 miles northeast of Florence.
Both storms were drifting eastward at 5-10 mph.

HAZARD...Wind gusts of 40-50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lexington, Anderson, Green Hill, Kingtown, Whitehead, and Center
Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3500 8721 3490 8721 3483 8722 3488 8759
      3500 8758
TIME...MOT...LOC 1526Z 270DEG 10KT 3497 8750

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

70/DD
Special weather statement, Jun 27, 9:58 AM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1058 AM CDT Fri Jun 27 2025

ALZ001-002-271645-
Lauderdale AL-Colbert AL-
1058 AM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAUDERDALE AND EAST
CENTRAL COLBERT COUNTIES THROUGH 1145 AM CDT...

At 1057 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leighton, or near Muscle Shoals, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Killen, Leighton, St. Florian,
Underwood-Petersville, Center Star, Northwest Alabama Regional
Airport, and Ford City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3488 8775 3494 8746 3478 8743 3475 8742
      3474 8743 3470 8743 3470 8745 3466 8744
      3465 8745 3465 8763
TIME...MOT...LOC 1557Z 162DEG 6KT 3476 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSB
Local storm report, Jun 27, 10:21 AM CST, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1121 AM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     Tornado          2 SW Vina               34.35N 88.08W
02/15/2025                   Franklin           AL   NWS Storm Survey

            NWS Storm Survey using information from
            Worldview-3 satellite imagery and Franklin
            County EMA resulted in an EF-1 tornado
            southwest of Vina Alabama.

1112 PM     Tornado          7 NW Phil Campbell      34.42N 87.79W
02/15/2025                   Franklin           AL   NWS Storm Survey

            NWS Storm Survey using Worldview-3 imagery
            and information from Franklin County EMA
            resulted in an EF-0 tornado southwest of
            Russellville, Alabama.

&&
Special weather statement, Jun 27, 10:43 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1143 AM CDT Fri Jun 27 2025

ALZ001-002-271730-
Lauderdale AL-Colbert AL-
1143 AM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAUDERDALE AND
SOUTHEASTERN COLBERT COUNTIES THROUGH 1230 PM CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm over
Leighton, or near Muscle Shoals. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Killen, Leighton, St.
Florian, Underwood-Petersville, Northwest Alabama Regional Airport,
and Zip City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3500 8755 3468 8745 3462 8766 3500 8784
TIME...MOT...LOC 1642Z 160DEG 3KT 3469 8757

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RSB
Special weather statement, Jun 27, 11:24 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1224 PM CDT Fri Jun 27 2025

ALZ002-004-271800-
Lawrence AL-Colbert AL-
1224 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COLBERT AND
NORTHWESTERN LAWRENCE COUNTIES THROUGH 100 PM CDT...

At 1224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Town Creek, or 13 miles northwest of Moulton. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Town Creek, Leighton, Ne Smith, Whiteoak, and La Grange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3479 8741 3460 8734 3454 8749 3455 8753
      3457 8753 3457 8755 3469 8765
TIME...MOT...LOC 1724Z 157DEG 4KT 3462 8745

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RSB
Special weather statement, Jun 27, 11:40 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1240 PM CDT Fri Jun 27 2025

ALZ004-005-007-271830-
Lawrence AL-Morgan AL-Limestone AL-
1240 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT LIMESTONE...NORTHWESTERN MORGAN
AND NORTHEASTERN LAWRENCE COUNTIES THROUGH 130 PM CDT...

At 1238 PM CDT, Doppler radar was tracking several strong
thunderstorms in the advisory area, with the strongest cell centered
near Courtland, or 10 miles north of Moulton. The thunderstorms were
nearly stationary.

HAZARD...Wind gusts of 40-50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Decatur, Athens, Trinity, Ardmore, Courtland, Tanner, Hillsboro,
Elkmont, Cartwright, and Coxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3499 8707 3499 8679 3454 8709 3459 8735
      3500 8710
TIME...MOT...LOC 1738Z 289DEG 1KT 3463 8721

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

70/DD

The radar

The Northeast Alabama radar (KHTX), 124 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Lauderdale

When
June 27, 12:03 PM CST to 6:03 PM CST
Where
Lauderdale County, 1.79 mi NW of Arkdell to 1.75 mi NW of Arkdell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.990, -87.440

Portions of County Road 462 reduced to one lane due to flood waters from Hurricane Creek. Depth of water unknown, but roadway is not closed or impassable at this time.

Hail, Jackson

When
June 27, 2:35 PM CST
Where
Jackson County, Pisgah
Measured
1 in hail
Reported by
Public
Coordinates
34.680, -85.850

Quarter size hail was reported in the Pisgah community.

Thunderstorm Wind, Jackson

When
June 27, 2:35 PM CST
Where
Jackson County, 0.6 mi W of Sulphur Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.800, -85.761

A tree was reported down on CR 174 in the Flat Rock community.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284650, 1281943, 1281944.